Alert archive / Texas / Fire Weather Watches in 2011
Fire Weather Watch 21, NWS Amarillo, TX
NWS Amarillo, TX issued this fire weather watch at Apr 27, 2011, 3:34 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 3:34 PM CDT (20:34 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM CDT
- Expired
- Apr 28, 2011, 2:32 PM CDT
- In force
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS84 KAMA 272034 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT WED APR 27 2011 OKZ001>003-TXZ001>020-281200- /O.NEW.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT WED APR 27 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED BY LATE MORNING FRIDAY AND WILL CONTINUE THROUGH FRIDAY AFTERNOON. THE WINDS WILL DIMINISH TO BELOW 20 TO 25 MPH AFTER ABOUT MID EVENING FRIDAY. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 15 TO 20 PERCENT ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES BY LATE FRIDAY MORNING AND THEN FALLING TO AROUND 5 TO 15 PERCENT OVER MOST OF THE PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL RISE TO ABOVE 15 PERCENT OVER ALL OF THE PANHANDLES BY MID EVENING FRIDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREADING OVER MOST OF THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE EVENING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
692 WWUS84 KAMA 281035 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 535 AM CDT THU APR 28 2011 OKZ001>003-TXZ001>020-282130- /O.CON.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 535 AM CDT THU APR 28 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED TO DEVELOP LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS AFTER SUNSET FRIDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 15 TO 20 PERCENT ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES BY MIDDAY FRIDAY AND THEN FALL TO 5 TO 15 PERCENT OVER ALL OF THE PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 PERCENT MID TO LATE FRIDAY EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREAD OVER THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
450 WWUS84 KAMA 281932 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 232 PM CDT THU APR 28 2011 OKZ001>003-TXZ001>020-291200- /O.UPG.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/ /O.NEW.KAMA.FW.W.0023.110429T1600Z-110430T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 232 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH ARE EXPECTED TO DEVELOP LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS AFTER SUNSET FRIDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 10 TO 20 PERCENT ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES BY MIDDAY FRIDAY AND THEN FALL TO 5 TO 15 PERCENT OVER ALL OF THE PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL CLIMB BACK ABOVE 15 TO 20 PERCENT MID TO LATE FRIDAY EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREAD OVER THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 27, 12:01 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 27, 12:01 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1201 PM CDT WED APR 27 2011 .AVIATION... UPPER-LEVEL ENERGY DROPPING DOWN FROM THE ROCKIES BEHIND A DEPARTING UPPER LOW WILL MAINTAIN LOW CLOUDS THROUGH EARLY THIS AFTERNOON. MVFR CEILINGS EXPECTED AT ALL THREE TAF SITES EARLY...WITH SOME LIGHT RAIN SHOWERS MAINLY AT THE GUYMON TAF SITE. VFR CONDITIONS WILL RETURN AFTER ABOUT 20Z TO 21Z TODAY. NORTHERLY WINDS 15 TO 25 KNOTS AND GUSTY THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE THIS EVENING AFTER 04Z TO 06Z THURSDAY...THEN BECOMING SOUTH TO SOUTHWEST AROUND 10 KNOTS AFTER 14Z TO 15Z THURSDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 655 AM CDT WED APR 27 2011/ AVIATION... 12Z TAFS...SHOWERS AND LOW TO MID CLOUDS CONTINUE TO PIVOT SOUTH/SOUTHEAST ACROSS THE AREA EARLY THIS MORNING ON BACKSIDE OF SLOWLY DEPARTING MID/UPPER LOW CURRENTLY OVER OK. KGUY WILL SEE SOME MORE SHOWERS MOVE IN FROM THE NORTH THIS MORNING AND WILL CARRY A -SHRA MENTION THROUGH LATE MORNING...ALONG WITH MVFR CIGS. COULD SEE SOME BRIEF VSBY REDUCTIONS AT KGUY AS WELL THIS MORNING WITH A HEAVIER SHOWER...BUT WILL KEEP OUT FOR NOW AS RADAR INDICATES THE HEAVIER PRECIP WILL LIKELY REMAIN EAST OF THE TERMINAL. CIGS WILL START TO RISE LATE THIS MORNING...AND SHOULD SCATTER OUT AND CONTINUE TO RISE EARLY THIS AFTERNOON. EXPECT VFR CONDITIONS TO PERSIST AT KAMA AND KDHT FARTHER WEST OF THE LOW...ALTHOUGH CIGS AROUND 4 KFT AGL WILL CONTINUE AT KAMA INTO EARLY THIS AFTERNOON...WITH SCT CLOUDS AT THIS LEVEL EXPECTED AT KDHT. VFR CONDITIONS ARE THEN EXPECTED AT ALL THREE TERMINALS FROM EARLY AFTERNOON THROUGH THE REMAINDER OF THE PERIOD. NORTH WINDS WILL GUST AROUND 30 KTS AT KAMA AND KDHT INTO THE EARLY AFTERNOON AND TO 25 KTS AT KGUY...BEFORE WEAKENING THIS AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. LIGHT WINDS TO PREVAIL OVERNIGHT WITH SURFACE HIGH PRESSURE IN PLACE. KB PREV DISCUSSION... /ISSUED 328 AM CDT WED APR 27 2011/ DISCUSSION... MID AND UPPER LEVEL CIRCULATION SHOWS UP NICELY IN THE RADAR DATA OVER NORTHWEST OKLAHOMA THIS MORNING. MORE SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE TO ROTATE SOUTHWARD OVER THE PANHANDLES TODAY BEHIND THIS UPPER LEVEL LOW. THEREFORE...HAVE INCREASED POPS SOME...ESPECIALLY OVER THE NORTHEAST AND HAVE CONTINUED THEM ALL DAY. COULD HAVE A FEW MORE THUNDERSTORMS THIS AFTERNOON AS MID LEVELS REMAIN UNSTABLE AND MOISTURE HANGS AROUND. SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES TONIGHT. LIGHT WINDS AND CLEAR SKIES SPELLS COOL TEMPERATURES. HAVE GONE CLOSE TO THE FREEZING MARK IN THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. THE NEXT SHIFT MAY NEED TO CONSIDER A FROST ADVISORY FOR THESE AREAS. TEMPERATURES WILL REBOUND ON THURSDAY AS THE UPPER LEVEL TROUGH MOVES AWAY FROM THE PANHANDLES. FRIDAY COULD BE QUITE A WINDY DAY. A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER WESTERN KANSAS BY AFTERNOON AND HIGH PRESSURE WILL BE FOUND TO OUR SOUTH. THIS WILL CAUSE A TIGHT GRADIENT ACROSS OUR AREA. FOR NOW WILL KEEP THE WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS...BUT LATER SHIFTS MAY HAVE TO CONSIDER WIND HIGHLIGHTS IF THEY SEE THE GRADIENT GETTING TIGHTER. NEXT UPPER LEVEL STORM SYSTEM APPROACHES THE PANHANDLES FRIDAY NIGHT INTO SATURDAY. INCREASING LIFT WITH THE UPPER LEVEL WAVE ALONG WITH LIFT AND MOISTURE BEHIND A SURFACE COLD FRONT HAS PROMPTED US TO INSERT SOME LOW RAIN CHANCES FROM SATURDAY INTO SUNDAY. TEMPERATURES ARE ALSO EXPECTED TO BE ON THE COOL SIDE WITH READINGS IN THE 60S AND 70S SATURDAY AND IN THE 50S AND 60S SUNDAY UNDER THE CLOUDY SKIES. THIS SYSTEM THEN MOVES OFF TO THE EAST ON MONDAY AND UPPER LEVEL HEIGHTS RISE THROUGH THE END OF THIS FORECAST. THEREFORE...A WARMING TREND WILL BE IN STORE. FIRE WEATHER... NORTH WINDS WILL BE GUSTY TODAY BEHIND THE COLD FRONT...BUT RELATIVE HUMIDITY LEVELS ARE EXPECTED TO STAY OUT OF THE ELEVATED RANGE. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY...WITH THE BEST CHANCE ACROSS THE NORTHEAST CWA. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PANHANDLES ON FRIDAY DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/21
Hazardous weather outlook, Apr 27, 3:24 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT WED APR 27 2011 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW TEMPERATURES ARE FORECAST TO REACH NEAR OR JUST ABOVE FREEZING ACROSS THE EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES NEAR OR JUST ABOVE FREEZING CAN BE EXPECTED ACROSS THE EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES EARLY THURSDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FRIDAY THROUGH FRIDAY EVENING. THUNDERSTORM CHANCES RETURN TO THE PANHANDLES SATURDAY AND SATURDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.
In the hours before
Local storm report, Apr 27, 10:36 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1036 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM WILDFIRE 3 NW VALLEY DE ORO 35.49N 102.15W
04/26/2011 E500 ACRE POTTER TX FOREST SERVICE
THE TEXAS FOREST SERVICE REPORTS THAT THE WILDFIRE IS
BURNING IN TALL GRASS WITH NO CONTAINMENT. THERE HAVE
BEEN NO EVACUATIONS.
&&
EVENT NUMBER AMA1100246
KJSSpecial weather statement, Apr 27, 3:07 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT WED APR 27 2011 OKZ001>003-TXZ001>020-281400- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 307 PM CDT WED APR 27 2011 ...UNSEASONABLY COLD WEATHER EXPECTED TONIGHT AND THURSDAY MORNING FOR THE TEXAS AND OKLAHOMA PANHANDLES... A STRONG COLD FRONT WHICH MOVED THROUGH THE TEXAS AND OKLAHOMA PANHANDLES LAST NIGHT WILL BRING UNSEASONABLY COLD CONDITIONS TO THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AND EARLY THURSDAY. A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE PANHANDLES TONIGHT ALLOWING THE WINDS TO BECOME LIGHT AND VARIABLE THIS EVENING THROUGH THURSDAY MORNING. CLEAR OR MOSTLY CLEAR SKIES OVERNIGHT TONIGHT AND THURSDAY MORNING ALONG WITH THE NEAR CALM WINDS WILL RESULT IN GOOD RADIATIONAL COOLING CONDITIONS. THEREFORE...LOW TEMPERATURES THURSDAY MORNING WILL FALL INTO THE LOWER AND MIDDLE 30S ACROSS THE WESTERN SECTIONS TO THE UPPER 30S AND LOWER 40S ACROSS THE EASTERN SECTIONS OF THE PANHANDLES. LOW TEMPERATURES COULD FALL TO NEAR OR SLIGHTLY ABOVE FREEZING MAINLY OVER THE WESTERN OKLAHOMA AND EXTREME NORTHWEST TEXAS PANHANDLES. PEOPLE WITH COLD-SENSITIVE PLANTS SHOULD TAKE THE NECESSARY PRECAUTIONS AS QUICKLY AS POSSIBLE TO PROTECT THOSE PLANTS. $ SCHNEIDER
Nearby
Fire Weather Watches in Texas, 2011Fire Weather Watches in Oklahoma, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.